MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE XL 21X21 CTN10; DRESSING, WOUND, OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE XL 21X21 CTN10; DRESSING, WOUND, OCCLUSIVE
Model Number 66801070
Medical Device Problem Codes Loss of or Failure to Bond (1068); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that two dressings from two different boxes were tested by s+n rep prior to sending to a customer for evaluation to ensure product was safe for patient use.This event did not involve a patient or hcp.Both dressings were placed on the l anterior thigh, one dressing at a time was tested.No silicone residue left on the backings upon application for both dressings.Dressing #1 - the outer edge lifted with activity but re-adhered well and stayed in place.A large amount of silicone residue left behind on the skin upon removal for dressing #1 (1 large patch measuring 7.5 x 9 cm + 5-6 small beads/patches).Borders curled on themselves upon removal and were difficult to peel apart for dressing #1.Dressing #1 pulled the skin moderately upon removal with mild to moderate amount of pain/discomfort.Dressing #2 - inner edge lifted with activity.Border folded upon itself and peeled apart, however did not re-adhere to the skin.A very small amount of silicone residue left behind on the skin upon removal for dressing #2 (1 small patch + 3-4 small beads).Borders were easier to peel apart than dressing #1.Dressing #2 pulled the skin upon removal quite a bit more than dressing #1 with moderate to high amount of pain/discomfort.
 
Additional Manufacturer Narrative
H3, h6: we have now concluded our investigation for the complaint received.The manufacturing records show no evidence that the product did not meet the specification at the time of manufacture, the reported file is held by the quality release team.The device intended to be used in treatment has not been returned for evaluation.Photos were provided for review and there was a relationship between the reported event and the device, however a root cause is undetermined on this occasion.Potential factors include raw material issues or storage environment issues.The complaint history file contains further instances of the reported event, currently being monitored, with actions being taken to reduce further instances.However, this investigation is now complete with no further action deemed necessary at this stage.We will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN LIFE XL 21X21 CTN10
Common Device Name
DRESSING, WOUND, OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11108503
Report Number8043484-2021-00002
Device Sequence Number3596493
Product Code NAD
UDI-Device Identifier05000223478070
UDI-Public05000223478070
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801070
Device Catalogue Number66801070
Device Lot Number202029
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1